MAUDE Adverse Event Report: SMITH & NEPHEW, INC. T-FIX RCG STERILE PAC; ARTHROSCOPE

SMITH & NEPHEW, INC. T-FIX RCG STERILE PAC; ARTHROSCOPE
Model Number 014771
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that the t-fix was ready to be used, plugged on the power tool.The t-fix broke at full speed, entering the coracoid process.The tip of the male part broke, just under the connection of male/female parts.Broken piece was removed from the patient.Procedure was completed with a back-up device.No patient injury reported.
 
Additional Manufacturer Narrative
One 014771 t-fix rcg sterile pac 2mm sterile t fix rcg drill with hub returned.The complaint states: ¿it was reported that the t-fix was ready to be used, plugged on the power tool.The t-fix broke at full speed, entering the coracoid process.The tip of the male part broke, just under the connection of male/female parts.Broken piece was removed from the patient.Procedure was completed with a back-up device.¿ there are scratches and dings on the blade flutes.The drill shaft is slightly bowed and has spiral wear bands.There are also random scratches in other locations.The drill¿s tail portion has been fractured from over torque at the location where the 2mm drill hub is permanently attached.Per the ifu: ¿as with any surgical instrument, careful attention should be exercised to ensure that excessive force is not placed on the instrument.Excessive force can result in instrument failure.¿ no root cause associated with the manufacture of this device was established.No further investigation warranted.

Brand Name
T-FIX RCG STERILE PAC
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7376039
Report Number1219602-2018-00378
Device Sequence Number11011198
Product Code HRX
UDI-Device Identifier03596010446114
UDI-Public(01)03596010446114(17)220814(10)50677114
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K925573
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2022
Device Model Number014771
Device Catalogue Number014771
Device Lot Number50677114
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2018
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer04/24/2018
Initial Report FDA Received Date03/27/2018
Supplement Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1